On Marshall-Olkin Burr X family of distribution

Open access

Abstract

Generalizing distributions is important for applied statisticians and recent literature has suggested several ways of extending well-known distributions. We propose a new class of distributions called the Marshall-Olkin Burr X family, which yields exible shapes for its density such as symmetrical, left-skewed, right-skewed and reversed-J shaped, and can have increasing, decreasing,constant, bathtub and upside-down bathtub hazard rates shaped. Some of its structural properties including quantile and generating functions, ordinary and incomplete moments, and mean deviations are obtained. One special model of this family, the Marshall- Olkin-Burr-Lomax distribution, is investigated in details. We also derive the density of the order statistics. The model parameters are estimated by the maximum likelihood method. For illustrative purposes, three applications to real life data are presented.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] T. Alice and K. K. Jose Marshall Olkin Pareto process. Far East J. Theor. Stat. 9 (2003) 117-132.

  • [2] T. Alice and K. K. Jose Marshall-Olkin Pareto distributions and its reliability applications. IAPQR Trans.29 (2004a) 1-9.

  • [3] Akinsete A. Famoye F. and Lee C.(2008) The beta-Pareto distribution Statistics 42 547563.

  • [4] I. W. Burr Cumulative frequency functions. Annals of Mathematical Statistics 13 (1942) 215-232.

  • [5] Z. W. Birnbaum and S. C. Saunders Estimation for a family of life distributions with applications to fatigue. Journal of Applied Probability 6 (1969) 328-347.

  • [6] A. C. Cohen Maximum likelihood estimation in the Weibull distribution based on complete and censored samples Technometrics 7 (1965) 579-588.

  • [7] G. M. Cordeiro and A. J. Lemonte On the Marshall-Olkin extended Weibull distribution. Stat. Pap.54 (2013)333-353

  • [8] I. Elbatal L. S. Diab and N. A. Abdul Alim Transmuted generalized linear exponential distribu- tion.International Journal of Computer Applications 17 (2013) 29-37.

  • [9] I. Elbatal and Hiba Z. Muhammed Exponentiated generalized inverse Weibull distribution. Applied Mathematical Sciences 8 (2014) 3997-4012.

  • [10] R. D. Gupta D. Kundu Generalized exponential distribution. Aust. N. Z. Stat.41 (1999) 173-188.

  • [11] R. C. Gupta P. I. Gupta and R. D. Gupta Modeling failure time data by Lehmann alternatives Comm. Statist. Theory Methods. 27 (1998) 887-904.

  • [12] I. S. Gradshteyn and I. M. Ryzhik Table of Integrals Series and Products Sixth ed. Academic Press (2000) San Diego.

  • [13] M. E. Ghitany and S. Kotz Reliability properties of extended linear failure-rate distributions. Probab. Eng. Inf. Sci 21 (2007) 441-450.

  • [14] K. K. Jose Marshall-Olkin family of distributions and their applications in reliability theory time series modeling and stressstrength analysis. Proc. ISI 58th World Statist. Congr Int Stat Inst 21st- 26th August 201 Dublin pp. 3918-3923.

  • [15] M. C. Jones Families of distributions arising from distributions of order statistics Test. 13 (2004) 1-43.

  • [16] K. Jayakumar and T. Mathew On a generalization to Marshall-Olkin scheme and its application to Burr type XII distribution. Stat Pap.49 (2008) 421-439.

  • [17] F. Jamal M. A.Nasir M. H. Tahir and N. H. Montazeri The odd Burr-III family of distributions. Journal of Statistics Applications and Probability 6(1) (2017) 105-122.

  • [18] K. K. Jose and E. Krishnu Marshall-Olkin extended uniform distribution. Probab. Stat. Forum 4 (2011) 78-88.

  • [19] K. K. Jose J. Ancy and M. M. Ristic A Marshall-Olkin beta distribution and its applications. J. Probab. Stat. Sci. 7 (2009) 173-186.

  • [20] S. Kotz Y. Lumelskii and M. Pensky The Stress-Strength Model and its Generalizations: Theory and Applications. World Scientific (2003) New Jersey.

  • [21] G. S. Mudholkar and D. K. Srivastava ExponentiatedWeibull family for analyzing bathtub failure-rate data. IEEE Transactions on Reliability 42 (1993) 299-302.

  • [22] A. Marshall and I. Olkin A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families. Biometrika 84 (1997) 641-652.

  • [23] G. S. Mudholkar D. K. Srivastava and M. Freimer The exponentiated Weibull family: A reanalysis of the bus-motor failure data. Technometrics vol.37 (1995) 436-445.

  • [24] S. Nadarajah and A. K. Gupta The beta Frechet distribution. Far East Journal of Theoretical Statis- tics 14 (2004) 15-24.

  • [25] S. Nadarajah and S. Kotz The exponentiated type distributions. Acta Applicandae Mathematicae 92 (2006) 97-111.

  • [26] M. A Nasir M. H. Tahir F. Jamal and G. Ozel A new generalized Burr family of distributions for the lifetime data. Journal of Statistics Applications and Probability 6(2) (2017) 401-417.

  • [27] M. A Nasir M. Aljarrah F. Jamal and M. H. Tahir A new generalized Burr family of distributions based on quantile function. Journal of Statistics Applications and Probability 6(3) (2017) 1-14.

  • [28] J. G. Surles and W. J. Padgett Some properties of a scaled Burr type X distribution to appear in the Journal of Statistical Planning and Inference (2004).

  • [29] M. M. Ristic K. K. Jose and A. Joseph A Marshall-Olkin gamma distribution and minification process. STARS: Int. Journal (Sciences) 1 (2) (2007) 107-117.

  • [30] R Development Core Team R. A Language and Environment for Statistical Computing R Foundation for StatisticalNComputing (2015) Vienna Austria.

  • [31] N. Santos M. Bourguignon and L. M. Zea A. D. C. Nascimento and G. M. Cordeiro The Marshall-Olkin extended Weibull family of distributions. J. Stat. Dist Applic. 1Art. (2014) 1-9.

  • [32] M. Shaked and J. G. Shanthikumar Stochastic Orders and Their Applications. Academic Press (1994) New York.

  • [33] S. Wolfram The Mathematica Book. 5th ed. Wolfram Media (2003) Cambridge.

Search
Journal information
Impact Factor


Mathematical Citation Quotient (MCQ) 2017: 0.11

Target audience:

researchers in all areas of mathematics

Metrics
All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 280 96 2
PDF Downloads 182 96 17